Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 192, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 19, 2017, 8:55 AM CDT for Henderson County, Union County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2017, 8:55 AM CDT (13:55 UTC)
- Expired
- Aug 19, 2017, 9:13 AM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:21 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 4:21 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 421 AM CDT Sat Aug 19 2017 .SHORT TERM...(Today through Monday night) Issued at 420 AM CDT Sat Aug 19 2017 Delayed discussion this morning while addressing near term and eclipse-related forecast concerns. A more detailed eclipse weather discussion will follow. Weak surface convergence/trough evident in LAPS mass and pressure fields this morning. Current convection over southwest Indiana being reflected near this boundary. Canadian and GFS Ensemble suggest sharpening/deepening of the trough over southern Illinois through 7 am CDT with sharpening lapse rates enough to redevelop convection along the surface trough. The Canadian/NAM- WRF/ECMWF/ESRL HRRR guidance have a general handle on the timing and location of this convective activity this morning as it moves across southeast Illinois, Southwest Indiana, and the Pennyrile region of west Kentucky. This activity should diminish quickly from the west into the afternoon as the mid/upper level trough axis moves to the east. The northern limb of a weak and low amplitude ridge will build in from the southwest during the afternoon and evening hours, suppressing convection. Minor shortwave impulses ejected from the offshore closed upper low near southern California will work to dampen the ridge over the area overnight, bringing a small chance for rain to southeast Missouri early Sunday morning. The ridge will build back in during the day on Sunday and Sunday night, limiting any potential for convection overnight. This ridge will help delay the onset of convection from the upper Midwest/Upper and Middle Mississippi Valley on Monday and Monday night. The capping effect of the ridge will also minimize mixing of low level dewpoints during the latter part of the weekend. Heat Index values could reach into 95 to 100 degree range on Sunday. Due to the potential for a significant influx of persons into the area, may issue and special weather statement highlighting the heat index values for Sunday and Monday. ...Saturday morning forecast discussion on solar eclipse weather for the Quad State region... This discussion will highlight the expected weather and concerns associated with the solar eclipse. The coverage area includes southeast Missouri, southern Illinois, southwest Indiana, and west Kentucky. Opaque cloud cover through the main solar eclipse period, 17z-19z (noon through 3 pm CDT) should remain below 30% (mostly sunny) over all, but parts of southeast Missouri and southwest Illinois. Suspect the increased coverage of cloud over southeast Missouri will likely be due to debris clouds drawn downstream from remnant MCS (Mesoscale Convective System, aka thunderstorms clusters) over MO/KS overnight and during the morning hours on Monday. The upper level flow should deflect most of the cloud cover to the east- northeast. The ridging aloft and moisture trajectory near the surface should slow the progression of the linear MCS further to the north through the evening hours on Monday. The upper level flow from these storms should keep most of the clouds north and east of the area for the most part during the eclipse period. Even if there is a cirrus deck in place, it should be thin enough to see the eclipse. The eclipse itself should reduce the impact of heat index values along the core path, but heat index values between 95-102 degrees will be likely over the delta region of southeast Missouri and extreme southwest Kentucky and Illinois between 1 pm and 5 pm. Thunderstorms will move in mainly during the afternoon and nighttime hours on Tuesday and could pose a concern for travelers leaving late in the day. .LONG TERM...(Tuesday through Friday) Issued at 420 AM CDT Sat Aug 19 2017 Tuesday into early Wednesday, a mid/upper upper level trough will drop southeast into the MS/OH River Valleys with an associated cold front. Should be plenty of moisture to work with too, with surface dew points in the muggy 70s. Tuesday afternoon and evening now look to bring the highest thunderstorm chances to the forecast area. Given instability and shear expected, would not be surprised to see a few strong to severe storms around the region. Once the surface front passes on Wednesday, a major change in air mass should take place as high pressure drops southeast from Canada into the Midwest and western Great Lakes. High late in the week will only be near near 80 in most locations with lows in the mid 50s to near 60. && .AVIATION... Issued at 1145 PM CDT Fri Aug 18 2017 Upstream convection has resulted in some sct-bkn mid and high clouds streaming this way. All convection that has attempted to move southeast has dissipated before reaching our area. However, there are some indications that some isolated to widely scattered showers and/or storms may impact mainly KCGI overnight. Confidence not high enough at this point to include in the TAF. Otherwise we will see a frontal boundary pass through Saturday afternoon so a wind shift will occur. Otherwise some afternoon cu is likely. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...Smith LONG TERM...GM
Hazardous weather outlook, Aug 19, 5:51 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 551 AM CDT Sat Aug 19 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 551 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected over parts of southern Illinois, southwest Indiana, and west Kentucky, mainly during the morning hours. A few storms may producing damaging winds and hail, as well as produce brief heavy rainfall and dangerous lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a small chance for thunderstorms over southeast Missouri early Sunday morning. Heat index values will rise into the upper 90s to around 100 degrees each afternoon from Sunday through Tuesday. There will be thunderstorm chances for the entire area, mainly Tuesday and Tuesday night. A few strong to severe thunderstorms cannot be ruled out, with damaging wind gusts and large hail the main hazards. Locally heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Smith/GM
In the hours before
Special weather statement, Aug 19, 4:58 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 458 AM CDT Sat Aug 19 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 458 AM CDT Sat Aug 19 2017 ...Heat Index values in the upper 90s to around 100 degrees expected each afternoon from Sunday through Tuesday... A weak high pressure ridge will build in across the area later today and persist across most of the Quad State region through early Tuesday. Only small chances for rain are expected during this time period. The combination of warm temperatures in upper 80s to lower 90s, combined with increasing humidity and light winds, will set the stage for afternoon heat index values topping out in the upper 90s to around 100 degrees each afternoon from Sunday through Tuesday. The highest heat index values, between 100 and 103 degrees, are expected over southeast Missouri and extreme southwest Illinois and Kentucky on Sunday and Monday. The time period of greatest concern for higher heat index values will be from 1 pm through 5 pm CDT each day. With large numbers of people expected to be outdoors from Sunday through Tuesday, the potential for heat related illness may increase, especially for those not accustomed to the typical heat and humidity of late August. Be sure to drink plenty of water and find opportunities to keep cool in the shade, when possible. The heat should move out of the area later on Tuesday, as showers and thunderstorms usher in cooler air for the middle of next week. Smith
Special weather statement, Aug 19, 5:07 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
507 AM CDT SAT AUG 19 2017
ILZ075-076-082-083-191030-
White IL-Hamilton IL-Jefferson IL-Wayne IL-
507 AM CDT SAT AUG 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...WAYNE...
NORTHEASTERN JEFFERSON AND NORTHERN HAMILTON COUNTIES UNTIL 530 AM
CDT...
At 506 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wayne City, or 13 miles east of Mount Vernon, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Vernon, Fairfield, Wayne City, Bluford, Dix, Jeffersonville,
Sims, Mill Shoals, Mount Erie, Keenes, Golden Gate and Burnt Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 8815 3826 8802 3824 8802 3825 8881
3845 8897 3853 8815
TIME...MOT...LOC 1006Z 270DEG 33KT 3833 8865Special weather statement, Aug 19, 5:39 AM CDT, 3 hours 16 minutes before
Special Weather Statement National Weather Service Paducah KY 539 AM CDT SAT AUG 19 2017 ILZ076-082-083-191115- White IL-Hamilton IL-Wayne IL- 539 AM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...SOUTH CENTRAL WAYNE AND NORTHEASTERN HAMILTON COUNTIES UNTIL 615 AM CDT... At 539 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of McLeansboro, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carmi, Enfield, Mill Shoals, Springerton, Belle Prairie City and Burnt Prairie. LAT...LON 3806 8819 3815 8860 3826 8861 3826 8818 TIME...MOT...LOC 1039Z 281DEG 30KT 3820 8850
Special weather statement, Aug 19, 6:48 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
648 AM CDT SAT AUG 19 2017
ILZ076-082-083-191215-
White IL-Hamilton IL-Wayne IL-
648 AM CDT SAT AUG 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...SOUTHERN
WAYNE AND NORTHEASTERN HAMILTON COUNTIES UNTIL 715 AM CDT...
At 647 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wayne City, or 9 miles southwest of Fairfield, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fairfield, Wayne City, Sims, Mill Shoals, Springerton and Burnt
Prairie.
LAT...LON 3835 8815 3821 8816 3810 8819 3825 8861
3837 8857
TIME...MOT...LOC 1147Z 284DEG 32KT 3830 8852Local storm report, Aug 19, 7:54 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
754 AM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL WAYNE CITY 38.35N 88.59W
08/19/2017 E1.75 INCH WAYNE IL EMERGENCY MNGR
ESTIMATED GOLF BALL SIZED HAIL FROM PUBLIC IN WAYNE CITY
&&
SPLocal storm report, Aug 19, 8:50 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
850 AM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL ORCHARDVILLE 38.50N 88.66W
08/19/2017 E1.00 INCH WAYNE IL PUBLIC
REPORTED VIA FACEBOOK. TIME ESTIMATED BY RADAR.
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:07 AM CDT | Special Weather Statement | PAH | Wayne | 23 min |
| Aug 19, 5:39 AM CDT | Special Weather Statement | PAH | Hamilton | 36 min |
| Aug 19, 5:48 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 42 min |
| Aug 19, 6:48 AM CDT | Special Weather Statement | PAH | Hamilton | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.